Pennsylvania, 2003Flood in Pennsylvania, July 23, 2003
July 23, 2003 · NWS CLE · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 23, 2:59 AM EST, 10 hours 1 minute earlier.
Area forecast discussion, Jul 23, 2:59 AM EST, 10 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
400 AM EDT TUE JUL 22 2003
UPPR TROF REMAINS ACRS THE CWA TODAY THRU THURSDAY NIGHT EJECTING
EAST ON FRIDAY. AMS REMAINS MOIST AND UNSTBL THRU THEN. BEST
FORCING FOR TDA IS ACRS SERN AND ERN OH INTO WRN PA. WL CONT WITH
FFA FOR TDA AND GO WITH LKLY POPS EAST 2/3DS OF THE AREA. NWRN OH
WITH GO WITH CHC POPS.
.CLE...
OH...FLOOD WATCH NE OH TODAY OHZ012>014-022-023-032-033-089
PA...FLOOD WATCH NW PA TODAY PAZ001>003
TK
Hazardous weather outlook, Jul 23, 6:12 AM EST, 6 hours 48 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-231315-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
712 AM EDT WED JUL 23 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.
.DAY ONE...TODAY
SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA TODAY AND TONIGHT. WHILE THEY ARE NOT
EXPECTED TO BY SEVERE...ANY ADDITIONAL RAINFALL ACROSS NORTHEAST
OHIO AND NORTHWEST PENNSYLVANIA WOULD LIKELY RESULT IN ADDITIONAL
FLOODING.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
Flood, Crawford
- When
- July 23, 1:00 PM EST to 11:00 PM EST
- Where
- Crawford forecast zone
- Property damage
- $100,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.685, -80.106 (the zone’s center; the record gives no point)
Thunderstorms moved across Crawford County and dumped one to locally two inches of rain on already saturated ground. Widespread urban and lowland flooding continued across the county. Many streams and small creeks remained in flood and around a dozen roads had to be closed. Basement flooding damaged dozens of homes.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in Texas, July 23, 20031 death · 2 injured · $14,000 · 58 kt wind · 3 events
- Heat in Oklahoma, July 23, 20031 death · 1 event
- Flash Flooding in New York, July 23, 2003$7.4 million · 3 events
- Wildfire in California, July 23 to 28, 2003$2.6 million · 1 event
- Flash Flood and Damaging Winds in Texas, July 23, 20031 injured · $273,000 · 60 kt wind · 6 events
- Flash Flood in Ohio, July 23, 2003$500,000 · 1 event
- Flooding in Ohio, July 23, 2003$350,000 · 4 events
- Damaging Wind in California, July 23, 2003$200,000 · 80 kt wind · 1 event
- Damaging Wind in South Carolina, July 23, 2003$100,000 · 68 kt wind · 1 event
- Damaging Wind in Texas, July 23, 2003$50,000 · 60 kt wind · 1 event
- Lightning Strike in Maryland, July 23, 2003$50,000 · 1 event
- Flash Flood and Hail in Arizona, July 23, 2003$30,000 · 1.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375462.